Police Warn of Tainted Heroin After Fatal Overdose - NECN
Connecticut

Connecticut

The latest news from around the state

Police Warn of Tainted Heroin After Fatal Overdose

    processing...

    NEWSLETTERS

    Police Warn of Tainted Heroin After Fatal Overdose
    Norwich Police Department
    Norwich police say the heroin being distributed in these bags marked with a ladybug is lethal.

    Norwich police are warning residents to be on the lookout for a deadly strain of heroin after a fatal overdose Saturday morning and a second overdose later in the day.

    Police say around 7:47 a.m. they responded to reports of an unresponsive 18-year-old man. He was later pronounced dead. Police determined the victim had recently used heroin laced with the compound Fentanyl.

    Around 4:20 p.m. officers responded to another overdose call. A 21-year-old female victim was transported to William W. Backus Hospital for treatment and is expected to survive.

    Neither victim has been identified at this time.

    Police say in both instances the victims used heroin packaged in white glassine bags with a red ladybug marking stamp. The heroin from both incidents tested positive for Fentanyl. Police caution the community to be on the lookout for these marked bags as Fentanyl is a dangerous compound and the drugs marked with the ladybugs are lethal. Police stress that heroin laced with Fentanyl is being distributed in other packaging as well and has contributed to an increase in fatal overdoses in the region.

    Police also remind residents that using any illegal drug or controlled substance can result in death.

    Anyone with information about these bags, or any illegal drugs or narcotics is encouraged to call the Norwich Police Department anonymous tip line at (860) 886-5561 ext. 500.